MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number RA*FA18301C
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Blood Loss (2597); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.A review of the device history record and the shipping inspection record of the involved product code/lot# combination was conducted with no findings.With no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information.(b)(4).Please see mdr (b)(4) for the importer report.
 
Event or Problem Description
The user facility reported that the involved radifocus glidewire advantage was used during the procedure.The doctor was utilizing the involved wire from the radial approach and crossing a right ostial iliac lesion.The wire crossed the lesion and a 4mm x 40mm armada balloon was advanced over the wire.However, the balloon did not cross the lesion.The physician decided to gain access in the right groin with a 7f 23cm bright tip cordis sheath and utilize a snare to grab the wire and pull through the sheath and out as to create a rail to advance the balloon over.While snaring the wire, the physician pulled hard and quickly, and advanced the sheath at the same time.This whipped the wire into the 7fr sheath and subsequently caused the balloon to shoot through the lesion and into the sheath as well.The balloon was across the lesion the doctor still could not inflate, due to it being in the distal end of the sheath.He retracted the balloon back out of the sheath; however, inadvertently pulled the wire back proximal to the lesion with the balloon.He then started to cross the ostial iliac lesion once again and as soon as he crossed the lesion the second time, he noticed loss of control of the wire and was not responding.He pulled the wire out of the patient and noted an approximate 10-15cm of the distal wire was still across the lesion.He tried for approximately 40 minutes to snare the wire although only a few mm was passed the lesion and could not easily be snared, the snaring equipment was not long enough to try from the radial approach.The physician made the decision to finish the procedure and stented both iliac with kissing stents jailing the broken wire segment into place.The outcome of the procedure was accomplished, and the physician was happy with his results of restored flow.The patient's condition was stable.The estimated blood loss was less than 250cc.There was no patient injury, medical/surgical intervention required.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10356077
Report Number9681834-2020-00158
Device Sequence Number3162551
Product Code DQX
UDI-Device Identifier04987350714763
UDI-Public04987350714763
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberRA*FA18301C
Device Catalogue NumberGA1830
Device Lot Number191106
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2020
Initial Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR